Alert archive / Oklahoma / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 10, 2005, 10:22 PM CDT for Alfalfa County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 10:22 PM CDT (03:22 UTC)
- Expired
- Jun 11, 2005, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Alfalfa County, OK
The radar
The Vance AFB radar (KVNX), 24 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 110324 FFWOUN OKC003-110615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1022 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... ALFALFA COUNTY IN NORTHWEST OKLAHOMA * UNTIL 115 AM CDT * AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 7 MILES SOUTHWEST OF BURLINGTON. THE STORM PRODUCING VERY HEAVY RAIN WAS MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE AMORITA...BURLINGTON...BYRON... CHEROKEE...DRIFTWOOD...GREAT SALT PLAINS LAKE...INGERSOLL...JET AND LAMBERT ADDITIONAL RAINFALL 1 TO 1.5 INCHES IS LIEKLY WITH THIS THUNDERSTORM AND SHOWERS THAT FOLLOW IT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3698 9854 3659 9851 3659 9812 3700 9813 $$ WR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:50 PM CDT, 7 hours 32 minutes earlier.
Area forecast discussion, Jun 10, 2:50 PM CDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 250 PM CDT FRI JUN 10 2005 .DISCUSSION... CONVECTION WENT QUITE EARLY IN WEST TEXAS AND NORTHWEST OKLAHOMA WITH ARRIVAL OF FORCING FROM UPPER WAVE MOVING OUT OF NEW MEXICO. ELEVATED COMPLEX OF STORMS OVER THE EASTERN TEXAS PANHANDLE CONTINUES TO MOVE SLOWLY NORTH AND NORTHEAST AND COVERAGE IS INCREASING ACROSS NORTHWEST OKLAHOMA AND NEW DEVELOPMENT OVER WEST CENTRAL OKLAHOMA. THIS EARLY CONVECTION IS REDUCING THE AVAILABLE INSTABILITY THIS AFTERNOON IN NORTHWEST AND WEST CENTRAL OKLAHOMA... BUT THERE IS STILL SOME FILTERED SUN ACROSS THE SOUTHWEST SECTIONS WHERE CAPE VALUES ARE CLIMBING TO AROUND 3000 J/KG. EXPECT CONVECTION FROM THE PANHANDLE INTO NORTHWEST OKLAHOMA TO EXPAND WITH POSSIBLE DEVELOPMENT LATE THIS AFTERNOON OR EARLY EVENING ACROSS THE SOUTHWEST. WILL PUT IN HIGH POPS TONIGHT /ESPECIALLY WEST/ BUT WILL MAKE WATCH TRENDS TO DETERMINE SPECIFIC ORIENTATION AND POPS. AGAIN THE FORECAST FOR THE NEXT COUPLE OF DAYS WILL BE QUITE DEPENDENT ON MESOSCALE AND CONVECTIVE EVOLUTION AND PLACEMENT OF CONVECTIVE BOUNDARIES. ON THE SYNOPTIC SCALE... THE BEST WAVE AFTER TONIGHT LOOKS TO AFFECT THE AREA ON SUNDAY... ALTHOUGH THE MODELS DIFFER ON HOW THIS WAVE WILL COME OUT INTO THE PLAINS AND THE EFFECTS ON THE SURFACE FEATURE LOCATIONS. GFS KEEPS STRONGER UPPER LOW FARTHER NORTHWEST AND HAS THE SURFACE LOW NEAR THE WESTERN KANSAS BORDER. ETA BRINGS MORE ENERGY INTO THE SOUTHERN PLAINS AND PLACES THE SURFACE LOW NEAR HOLLIS. BUT EVEN WITH THE GFS SOLUTION THERE IS A DECENT SHORTWAVE THAT MOVES INTO THE AREA SO THUNDERSTORMS ARE A GOOD BET EITHER WAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 90 69 91 / 60 30 30 40 HOBART OK 69 90 68 92 / 70 30 30 40 WICHITA FALLS TX 71 92 70 93 / 60 30 30 30 GAGE OK 64 86 64 90 / 80 30 40 40 PONCA CITY OK 69 89 69 89 / 60 40 40 50 DURANT OK 71 91 70 91 / 30 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26
Hazardous weather outlook, Jun 10, 8:10 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT FRI JUN 10 2005
OKZ004>048-050>052-TXZ083>090-111200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN...
WESTERN... CENTRAL... AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.
LOCATION...
THE SLIGHT RISK IS NORTHWEST OF A LINE FROM ATOKA TO DURANT.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THIS EVENING
THROUGH THE OVERNIGHT HOURS.
EXPECTED WEATHER AND IMPACTS...
HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS TO 70 MPH. HEAVY
RAINS COULD ALSO CAUSE FLASH FLOODING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PLAN
FOR SEVERE WEATHER OPERATIONS TONIGHT. PREPARATIONS FOR FLASH FLOOD
MITIGATION SHOULD BE MADE IN NORTHERN AND CENTRAL OKLAHOMA FOR THE
OVERNIGHT.
DISCUSSION...
A SHORTWAVE WILL LIFT NORTHEAST ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES INTO THE CENTRAL PLAINS TONIGHT. THUNDERSTORMS WILL
CONTINUE TO DEVELOP AHEAD OF THIS DISTURBANCE ACROSS PORTIONS OF
OKLAHOMA THROUGH THE OVERNIGHT HOURS. SEVERAL OUTFLOW BOUNDARIES
FROM THE THUNDERSTORMS EARLIER TODAY REMAIN ACROSS THE AREA. THESE
BOUNDARIES COULD ALSO BECOME A FOCUS TONIGHT FOR FURTHER
THUNDERSTORM DEVELOPMENT AS THE LOW LEVEL JET STRENGTHENS ACROSS
TEXAS AND SOUTHERN OKLAHOMA. THE SEVERE POTENTIAL HAS DECREASED
ACROSS THE AREA FOR TONIGHT. HOWEVER...A FEW EMBEDDED THUNDERSTORMS
COULD BECOME SEVERE...WITH LARGE HAIL AND STRONG WINDS THE MAIN
CONCERN. THE BEST AREA FOR SEVERE STORMS WILL BE ACROSS THE NORTHERN
THIRD OF OKLAHOMA...NEAR THE SHORTWAVE.
HEAVY RAINS WILL INCREASINGLY BECOME A CONCERN ACROSS PORTIONS OF
NORTHERN AND CENTRAL OKLAHOMA AS THE NIGHT PROGRESSES. THUNDERSTORMS
WILL CONTINUE TO PRODUCE HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF
TIME. IN ADDITION...THESE STORMS ARE EXPECTED TO MOVE OVER AREAS
THAT HAVE ALREADY RECEIVED LARGE RAINFALL AMOUNTS...NEAR 5 INCHES
IN SOME LOCATIONS... EARLIER TODAY. ADDITIONAL HEAVY RAINS TONIGHT
COULD LEAD TO MORE FLASH FLOODING AND AN INCREASE IN RIVER LEVELS
ACROSS NORTHERN OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE EACH DAY THROUGH
MONDAY. A LARGE-SCALE TROUGH OVER THE WESTERN UNITED STATES
WILL RESULT IN RICH LOW LEVEL MOISTURE AND STRONG INSTABILITY
REMAINING IN PLACE ACROSS THE SOUTHERN PLAINS...AND DEEP LAYER SHEAR
PROFILES WILL CONTINUE TO BE FAVORABLE. THE GREATER CHANCE FOR SEVERE
WEATHER WILL BE ACROSS THE WESTERN HALF OF OKLAHOMA AND WESTERN
NORTH TEXAS LATE IN THE AFTERNOONS AND EVENINGS...ESPECIALLY
SUNDAY...BUT COMPLEXES OF STORMS MAY MOVE EAST INTO CENTRAL OKLAHOMA
DURING THE EARLY MORNINGS.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL AND THE RISK FOR FLOODING WILL INCREASE WITH ANY
NIGHT TIME COMPLEXES OF STORMS ANYWHERE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY...JUNE 11.
MAXWELL/RUFFIn the hours before
Special weather statement, Jun 10, 9:13 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 913 PM CDT FRI JUN 10 2005 OKZ008-110230- KAY OK- 913 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES SOUTHWEST OF CHILOCCO TO 6 MILES SOUTHEAST OF KILDARE AT 913 PM CDT...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE. MAXWELL
Special weather statement, Jun 10, 9:18 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 918 PM CDT FRI JUN 10 2005 TXZ089-090-110300- ARCHER TX-CLAY TX- 918 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND CLAY COUNTIES. WIND GUSTS UP TO 55 MPH ARE POSSIBLE THROUGH 10 PM ACROSS THE AREA DUE TO DIMINISHING THUNDERSTORMS MOVING ACROSS NORTH TEXAS. MAXWELL
Special weather statement, Jun 10, 9:28 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 928 PM CDT FRI JUN 10 2005 OKZ005-010-110250- WOODS OK-WOODWARD OK- 928 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS AND NORTHERN WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER ALABASTER CAVERNS STATE PARK AT 928 PM CDT...MOVING NORTHEAST AT 45 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
Special weather statement, Jun 10, 9:35 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT FRI JUN 10 2005 OKZ009-014-015-110300- DEWEY OK-ELLIS OK-ROGER MILLS OK- 935 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...ELLIS AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF ROLL AT 935 PM CDT...MOVING NORTHEAST AT 45 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. WR
Special weather statement, Jun 10, 9:59 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 959 PM CDT FRI JUN 10 2005 OKZ023-110315- CADDO OK- 959 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF GRACEMONT AT 959 PM CDT...MOVING NORTHEAST AT 45 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. WR
Special weather statement, Jun 10, 10:09 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1009 PM CDT FRI JUN 10 2005 OKZ006-110330- ALFALFA OK- 1009 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST OF LAMBERT AT 1009 PM CDT...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. HEAVY RAINFALL...UP TO 1 INCH...IS LIEKLY WITH THIS STORM. WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:46 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 29 min |
| Jun 11, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 19 min |
| Jun 11, 4:03 AM CDT | Flash Flood Warning | OUN | Beckham | 3 hr |
| Jun 11, 5:31 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 29 min |
Nearby
Flash Flood Warnings in Oklahoma, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.